What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 2, 1:02 PM EST, 22 minutes earlier.
Area forecast discussion, Jul 2, 1:02 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
202 PM EDT Sun Jul 2 2023
.SYNOPSIS...
Showers and thunderstorms will develop this afternoon with
thunderstorm activity peaking this evening. While scattered
showers and embedded storms will also occur into Monday, there
is less concern for severe storms. After some clearing Monday
evening, more settled weather will set in Tuesday and Wednesday
as high pressure builds in. But showers and thunderstorms will
return as a cold front moves through the area during the latter
part of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers exiting area and low clouds persisting through about
Noon in the west, where some clearing currently over western
KY/southern IN will work into the region, helping to
destabilize the environment. Still some variance among the CAMS
on convective initiation, and more importantly, positioning of
the surface boundary, but overall trends are toward a mid/late
afternoon storm initiation. Some isolated showers, with some
embedded thunder, could develop by Noon-1pm ahead of the main
shortwave and surface low currently over western IL, but more
widespread activity not likely until after 20z.
When clearing pushes into northern KY/far southern Ohio/SE
Indiana by early afternoon, MLCAPE values above 2k J/Kg nose
into the region, even approaching 3K across KY. Additionally,
effective shear of 30+ kt becomes focused along/south of the
Ohio River. With the eastward progression of the surface low,
there could be some potential for increased low level shear with
boundary interaction with storms, but a fairly marginal set up
where conditions favorable for rotating storms are highly
dependent on boundary interaction. Confidence a little higher in
wind being the main threat, with DCAPE values above 1k nosing
into KY/Southern Ohio near/after 20z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Showers and storms will likely be moving across the area at
the beginning of the period. The storms will have the potential
to produce damaging winds and locally heavy rainfall. In
addition, cannot rule out some hail or even an isolated tornado
with the threat being greater across southern counties. These
showers and storms will move out of the area during the latter
part of the evening going into the overnight hours.
Mid level troughing will linger over the region on Monday with
minor disturbances moving through it. This will be conducive to
generating more showers and thunderstorms which will be
diurnally enhanced. Greatest coverage will be in central Ohio
with the least in the Tri- State. Potential for stronger storms
looks much lower.
Lows will be in the mid to upper 60s with highs generally in the
lower 80s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Monday night through Wednesday there will be some weak systems that
bring a chance of showers and thunderstorms, however limited any
precipitation chances to the chance category. Better shower and
storm chances will be in place on Thursday as a cold front works
into the region. There is some question on how quickly this
boundary works east and the degree of redevelopment on Friday.
Limited likely pops to the far southeastern portions of the region.
Additional weak disturbances will keep smaller end precipitation
chances through the reminder of the long term.
Hot and humid conditions will be in place in advance of the frontal
boundary on Thursday with high temperatures in 80s and 90s. A cool
down after the frontal passage on Thursday will allow for
temperatures in the upper 70s to lower 80s.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Lower clouds are beginning to become more scattered as the
region gets into a warm sector ahead of an advancing cold front.
This will be short lived as MVFR ceilings will occur in showers
and storms in the 18-03z timeframe, with lingering showers
afterward. In possible heavy rain, lower MVFR visibilities or
even IFR are possible in the 20-00z timeframe.
Have timed tempo thunderstorms with expectations of convective
models. After the main disturbance pushes through, MVFR ceilings
expected overnight and lingering through 13-16z.
OUTLOOK...Thunderstorms possible Monday afternoon and evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...
LONG TERM...
AVIATION...JDR
Hazardous weather outlook, Jul 2, 4:07 AM EST, 9 hours 17 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Wilmington OH
507 AM EDT Sun Jul 2 2023
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-030915-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
507 AM EDT Sun Jul 2 2023
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
More showers and thunderstorms will move across the region,
especially in the afternoon and evening. A few of the storms could be
strong to severe with damaging wind gusts the primary threat. In
addition, some storms could produce heavy rainfall that could cause
localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-030915-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
507 AM EDT Sun Jul 2 2023
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.
.DAY ONE...Today and tonight.
More showers and thunderstorms will move across the region,
especially in the afternoon and evening. Some of the storms may be
severe with damaging wind the primary threat. However, isolated
large hail or a tornado cannot be ruled out. In addition, storms will
be capable of producing heavy rainfall that could result in
localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
In the hours before
Local storm report, Jul 2, 9:34 AM EST, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1034 AM EDT Sun Jul 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM Tstm Wnd Dmg 1 W Dent 39.20N 84.68W
07/01/2023 Hamilton OH Public
Roofs damaged, fence post knocked down,
shutters blown off, multiple trees down.
Time estimated from radar.
&&
BCSpecial weather statement, Jul 2, 12:52 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
152 PM EDT Sun Jul 2 2023
INZ073-021830-
Ripley IN-
152 PM EDT Sun Jul 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF RIPLEY COUNTY
THROUGH 230 PM EDT...
At 152 PM EDT, a strong thunderstorm was located 8 miles southwest of
Osgood, moving northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Versailles, Milan, Osgood, Sunman, Holton, Napoleon, Versailles Lake,
Otter Village, Ballstown, Penntown, New Marion and Interstate 74 at
State Route 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3916 8544 3928 8519 3928 8507 3905 8511
3898 8544
TIME...MOT...LOC 1752Z 242DEG 26KT 3907 8542
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
McGinnisSpecial weather statement, Jul 2, 1:16 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
216 PM EDT Sun Jul 2 2023
INZ080-KYZ089-021900-
Switzerland IN-Carroll KY-
216 PM EDT Sun Jul 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN SWITZERLAND
AND CARROLL COUNTIES THROUGH 300 PM EDT...
At 215 PM EDT, a strong thunderstorm was located near Madison, moving
east at 30 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Carrollton, Vevay, Pleasant, Fairview, Ghent, Prestonville,
Brooksburg, Center Square, Braytown, Locust, Avonburg, Moorefield,
Allensville, Mount Sterling and Jacksonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Indiana...and northern Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3874 8526 3873 8524 3870 8522 3869 8520
3888 8520 3890 8512 3890 8502 3878 8499
3876 8502 3869 8497 3866 8526 3872 8533
3874 8533
TIME...MOT...LOC 1815Z 252DEG 25KT 3876 8530
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
McGinnisSpecial weather statement, Jul 2, 1:17 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
217 PM EDT Sun Jul 2 2023
INZ073-074-021900-
Ripley IN-Dearborn IN-
217 PM EDT Sun Jul 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN RIPLEY
AND SOUTHWESTERN DEARBORN COUNTIES THROUGH 300 PM EDT...
At 217 PM EDT, a strong thunderstorm was located 10 miles south of
Versailles, moving northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Milan, Dillsboro, Moores Hill, Farmers Retreat, Friendship, Cross
Plains, Rexville, Cold Springs, Benham and Olean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3914 8511 3899 8497 3900 8500 3898 8500
3898 8504 3896 8505 3894 8512 3896 8512
3893 8514 3893 8520 3891 8521 3891 8540
TIME...MOT...LOC 1817Z 238DEG 27KT 3892 8531
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH
McGinnis